Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 109, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 21, 2004, 2:05 PM CST for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 2:05 PM CST (20:05 UTC)
- Expired
- Nov 21, 2004, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 212017
FFWCRP
TXC469-212300-
/X.NEW.KCRP.FF.W.0015.041121T2005Z-041121T2300Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
205 PM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 500 PM CST
* AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATED SCATTERED SHOWERS WITH MODERATE TO HEAVY RAINFALL
MOVING NORTHEAST ACROSS THE COUNTY. RAINFALL AMOUNTS OF 1 TO 2
INCHES MAY STILL BE POSSIBLE IN SOME ISOLATED LOCATIONS THROUGH 500
PM CST. EXTENSIVE FLOODING IS ONGOING ACROSS PORTIONS OF VICTORIA
COUNTY AND ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE FLOODING
SITUATION. DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAVE
FALLEN ACROSS VICTORIA COUNTY NORTH OF HIGHWAY 59 IN THE PAST THREE
HOURS IN ADDITION TO THE 5 TO 10 INCHES THAT FELL LAST NIGHT ACROSS
MANY LOCATIONS.
* EXTENSIVE FLOODING CONTINUES ACROSS THE WARNED AREA. WIDESPREAD
ROAD CLOSURES CONTINUE THROUGHOUT THE COUNTY. RESIDENTS ARE STILL
URGED NOT TO TRAVEL IN THESE AREAS.
EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES IN ADDITION TO COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW
WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
2872 9665 2867 9671 2861 9690 2857 9693
2855 9691 2849 9692 2854 9706 2854 9715
2860 9717 2879 9716
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 11:30 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 21, 11:30 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 AM CST SUN NOV 21 2004 ...FLASH FLOOD WATCH IN EFFECT FOR GOLIAD...VICTORIA...CALHOUN COUNTIES... .UPDATE...HIGH PRESSURE ACROSS THE NRN PLAINS AND TSTM OUTFLOWS PUSHES OLD SFC FRONT BACK SOUTH INTO NERN ZONES OVERNIGHT. TRAINING OF TSTMS W/ HEAVY RAINFALL CONTINUE IN STRONG MOISTURE CONVERGENCE ASSOC W/ THIS BOUNDARY ALONG HIGHWAY 59 FROM BEEVILLE TO GOLIAD WITH CATASTROPHIC TYPE FLOODING OCCURRING ACROSS NRN GOLIAD COUNTRY WHERE 12 TO 15 INCHES OF RAIN HAS FALLEN SINCE LAST NIGHT. MAY BE IN FOR CONTINUED SERIOUS FLOODING PROBLEMS IN THESE AREAS THROUGH TONIGHT DEPENDING ON WHERE THE SFC BOUNDARY ENDS UP WHICH IS HARD TO SAY ATTM. IF ANYTHING OUTFLOWS HAVE SHOVED THE SFC BOUNDARY SOUTH CLOSER TO THE COAST IN NERN ZONES. STILL APPEARS BEST POPS WILL BE ACROSS NERN-NRN COUNTIES AND WEST OF HIGHWAY 77 IN SRN AREAS. HAVE UPDATED ZFP TO INCREASE POPS IN NRN ZONES NEAR THE BOUNDARY AND ACROSS WRN ZONES (NEAR ALI) WHERE BETTER MOISTURE CONVERGENCE EXISTS. ALSO BUMPED UP WINDS IN SRN AREAS W/ CAUTION FOR SRN BAYS AND OFFSHORE. GFS HITTING INLAND SECTIONS HARD AGAIN OVERNIGHT AS ANOTHER IMPULSE MOVES THROUGH. MORE ON THAT IN AFTN PACKAGE. && .SHORT TERM (TODAY THROUGH MONDAY)...PERSISTENT BOUNDARY TO REMAIN IN PLACE OVER THE NORTHERN SECTIONS TODAY AND THAT AREA WILL HAVE THE BEST CHANCE OF GETTING CONVECTION. HEAVY RAINFALL IN GOLIAD AND ESPECIALLY VICTORIA COUNTIES LAST NIGHT HAS MADE THINGS VERY SATURATED...AND THIS THE WHERE THE BEST FOCUS IS FOR CONVECTION TODAY. HAVE DECIDED TO ISSUE A FFA FOR THE THREE EASTERNMOST COUNTIES IN THE AREA GIVEN THE FACT THAT THERE HAS BEEN SO MUCH RAIN THERE AND IT LOOKS AS IF THEY MAY HAVE ANOTHER ROUND TODAY AND THIS EVENING. FURTHER SOUTH AND WEST...CONVERGENCE AREA IS LESS SO WILL HAVE LOWER POPS ACCORDINGLY. OTHER CONCERN THIS MORNING IS FOG. AT THIS TIME...LOOKS AS IF COTULLA IS THE ONLY ONE EXPERIENCING DENSE FOG AND THE OTHER STATIONS ARE HAVING A HARD TIME LOWERING ENOUGH. MAV GUIDANCE WAS TOO PESSIMISTIC AND FOR NOW WILL HOLD OFF ON ANY ADVISORY SINCE IT APPEARS THAT IT IS PATCHY DENSE RATHER THAN AREA DENSE. MODELS INDICATING A LITTLE BETTER UPPER SUPPORT FOR MONDAY AND WITH THE BOUNDARY STILL IN PLACE...WILL GO UP ON POPS FROM TODAY BY 10 TO 20 PERCENT. FOR NOW...BEST FOCUS IS WHERE THE BOUNDARY IS SO FOR NOW WILL ONLY MENTION LOCALLY HEAVY RAINFALL THERE. BOUNDARY LAYER A BIT WARMER TODAY THAN YESTERDAY SO WILL GO UP A DEGREE OR SO ON TEMPS COMPARED WITH YESTERDAY...THEN A BIT LOWER ON TEMPS FOR MONDAY AS MORE RAIN AND CLOUDS. && .LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...PERSISTENT SURFACE BOUNDARY WILL CONTINUE TO BE A PLAYER THROUGH MONDAY NIGHT...SERVING AS A FOCUS FOR SCATTERED TSRA ACROSS THE NORTHERN COUNTIES. GUIDANCE HAS CONTINUE TO CONVERGE ON FROPA DURING THE DAY ON TUESDAY WITH FRONT TRAVERSING THE CWA FROM NORTHWEST TO SOUTHEAST AND QUICKLY BRINGING AN END TO ANY CHANCES OF PRECIP. DO NOT EXPECT MUCH PRECIP ACROSS THE WESTERN CWA ON TUESDAY. AS LOW-LEVEL TROF MOVES ACROSS THE AREA...WINDS WILL VEER TO THE SOUTHWEST DURING THE MORNINGS HOURS AND SHOULD HELP TO STABILIZE AND DRY OUT THE ATMOSPHERE. ACROSS THE NORTHEAST...DO EXPECT SCATTERED TSRA DURING THE MORNING. STILL FEEL THAT THERE IS A DECENT POSSIBILITY OF SQUALL LINE/MCS MONDAY NIGHT AND IF THIS PANS OUT...THERE MAY NOT BE MUCH PRECIP AT ALL WITH THE FRONT. OTHERWISE...SHOULD SEE HIGHS IN THE MID 70S ON TUESDAY AS THE SOUTHWESTERLY WIND WILL TEND TO WARM TEMPS UP JUST A BIT. COOLER AND DRIER AIR WILL FILTER INTO CWA TUESDAY NIGHT AND WEDNESDAY AND SKIES WILL BECOME PARTLY CLOUDY. 00Z GFS WAS SHOWING SOME MOISTURE AT H85 WRAPPING AROUND THE CYCLONE AND AFFECTING THE WESTERN AREAS ON WEDNESDAY BUT FEEL THAT MOSTLY CLOUDY WORDING IS A BIT TOO PESSIMISTIC. PLEASANT FALL WEATHER WILL BE THE NORM WEDNESDAY AND THURSDAY AS THE SURFACE ANTICYCLONE BUILDS INTO CENTRAL TEXAS. WITH THE SURFACE RIDGE FIRMLY OVER THE AREA AND THE MOISTURE SCOURED OUT...THERE WILL BE OPTIMUM CONDITIONS FOR RADIATIONAL COOLING. WILL UNDERCUT MEX NUMBERS BY 5 TO 7 DEGREES FOR THANKSGIVING MORNING WITH MID TO UPPER 30S ANTICIPATED ACROSS THE INLAND COUNTIES. HIGHS WILL REMAIN VERY COMFORTABLE IN THE MID/UPPER 60S. THE SURFACE HIGH WILL SHIFT TO THE EAST BY FRIDAY...ALLOWING ONSHORE FLOW TO SET UP. MOISTURE WILL INCREASE FAIRLY RAPIDLY AS SOUTHEASTERLY WINDS RESPOND TO PRESSURE FALLS OVER THE SOUTHERN PLAINS. ASSOCIATED UPPER-LEVEL LOW WILL MOVE ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND AND SEND ANOTHER SURGE OF COOLER AIR DOWN THE PLAINS. 00Z GFS SHOWS THIS FRONT TO BE SLIGHTLY COOLER THAN THE FRONT ON TUESDAY BUT FOR NOW ONLY FEEL COMFORTABLE TRENDING TEMPS DOWN CLOSER TO CLIMATOLOGICAL NORMS FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 82 71 81 70 80 / 20 20 40 20 20 VICTORIA 80 68 79 68 75 / 70 60 70 40 40 LAREDO 80 69 80 64 81 / 20 20 30 20 10 ALICE 84 69 83 68 80 / 40 20 40 20 20 ROCKPORT 81 71 80 70 79 / 50 50 60 20 30 COTULLA 78 67 77 63 75 / 40 30 40 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING TXZ233-234-247 && 86/GW...SHORT-TERM 94/MJ...LONG-TERM
Hazardous weather outlook, Nov 21, 5:22 AM CST, 8 hours 43 minutes before
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
In the hours before
Local storm report, Nov 21, 8:59 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 AM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 7 N GOLIAD 28.77N 97.39W
11/21/2004 GOLIAD TX LAW ENFORCEMENT
HIGHWAY 183 CLOSED DUE TO HIGH WATER BETWEEN STATE
HIGHWAY 119 AND 622.
&&
MJGLocal storm report, Nov 21, 9:16 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
916 AM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 7 N GOLIAD 28.77N 97.39W
11/21/2004 GOLIAD TX EMERGENCY MNGR
RESIDENTS STRANDED NEAR HIGHWAY 183 REQUIRING BOAT
RESCUES.
0900 AM FLASH FLOOD SCHROEDER 28.80N 97.22W
11/21/2004 GOLIAD TX EMERGENCY MNGR
WATER INTO HOME NEAR STATE HIGHWAY 622.
&&
MJGLocal storm report, Nov 21, 12:52 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 W INEZ 28.88N 96.82W
11/21/2004 VICTORIA TX LAW ENFORCEMENT
BECK ROAD EAST AND BENBOW ROAD AT GARCITAS CREEK CLOSED
1030 AM FLASH FLOOD VICTORIA 28.82N 96.98W
11/21/2004 VICTORIA TX AIRPLANE PILOT
EXTENSIVE ROAD CLOSURES ACROSS VICTORIA COUNTY DUE TO
HIGH WATER INCLUDING...BISCHOFF ROAD AT ARENOSA
CREEK...TIPTON ROAD AT CASA BLANCA...FM1685 AT THE S
CURVES...ARNOLD ROAD AT COLETO CREEK...FORDYCE ROAD
BETWEEN OLD RIVER AND PARSIFAL ROAD...MIDWAY ROAD AT CASA
BLANCA CREEK...CORNER OF OLIVER AND PARSONS...FOW
ROAD...DENTLER ROAD AND FM237...GIN ROAD...LASALLE
ROAD...RAGSDALE ROAD AT GARCITAS CREEK...KEERAN ROAD...FM
444 NORTH...OLD HIGHWAY ROAD AT GARCITAS CREEL...FM 622
NEAR GOLIAD COUNTY.
1100 AM AVALANCHE VICTORIA 28.82N 96.98W
11/21/2004 VICTORIA TX NWS EMPLOYEE
WATER FLOWING ACROSS NEAD ROAD AT SPRING CREEK
&&
MJGLocal storm report, Nov 21, 12:52 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 W INEZ 28.88N 96.82W
11/21/2004 VICTORIA TX LAW ENFORCEMENT
BECK ROAD EAST AND BENBOW ROAD AT GARCITAS CREEK CLOSED
1030 AM FLASH FLOOD 28.82N 96.98W
11/21/2004 VICTORIA CO TX LAW ENFORCEMENT
EXTENSIVE ROAD CLOSURES ACROSS VICTORIA COUNTY DUE TO
HIGH WATER INCLUDING...BISCHOFF ROAD AT ARENOSA
CREEK...TIPTON ROAD AT CASA BLANCA...FM1685 AT THE S
CURVES...ARNOLD ROAD AT COLETO CREEK...FORDYCE ROAD
BETWEEN OLD RIVER AND PARSIFAL ROAD...MIDWAY ROAD AT CASA
BLANCA CREEK...CORNER OF OLIVER AND PARSONS...FOW
ROAD...DENTLER ROAD AND FM237...GIN ROAD...LASALLE
ROAD...RAGSDALE ROAD AT GARCITAS CREEK...KEERAN ROAD...FM
444 NORTH...OLD HIGHWAY ROAD AT GARCITAS CREEL...FM 622
NEAR GOLIAD COUNTY.
1100 AM FLASH FLOOD VICTORIA 28.82N 6.98W
11/21/2004 VICTORIA TX NWS EMPLOYEE
WATER FLOWING ACROSS NEAD ROAD AT SPRING CREEK
&&
MJGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:44 PM CST | Tornado Warning | CRP | Victoria | 46 min |
| Nov 20, 7:27 PM CST | Tornado Warning | CRP | Victoria | 63 min |
| Nov 20, 7:54 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 20, 9:49 PM CST | Flash Flood Warning | CRP | Victoria | 116 min |
| Nov 20, 11:37 PM CST | Flash Flood Warning | CRP | Victoria | 83 min |
| Nov 21, 12:57 AM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 21, 6:42 AM CST | Flash Flood Warning | CRP | Goliad | 2 hr |
| Nov 21, 8:42 AM CST | Flash Flood Warning | CRP | Goliad | 2 hr |
| Nov 21, 9:52 AM CST | Flash Flood Warning | CRP | Victoria | 3 hr |
| Nov 21, 10:38 AM CST | Flash Flood Warning | CRP | Goliad | 3 hr |
| Nov 21, 12:13 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.